MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6842781
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer reported reproducible discordant reactive vitros hiv combo results from a patient sample from a birthing mother and a patient sample from the newborn baby when using a vitros immunodiagnostic products hiv combo (hivc) reagent with a vitros 5600 integrated system.A definitive assignable cause for the discordant reactive results could not be determined with the information provided by the customer.Reported biorad qc fluid performance indicates a vitros hiv combo lot 0710 performance issue is not a likely contributor to the event and no issues regarding accuracy or precision of the vitros assay were indicated by the customer.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros immunodiagnostic products hiv combo lot 0710.The customer did not perform any precision testing on the vitros 5600 systems when requested, so no assessment of the instrument's performance at the time of the event was made.However, the customer gave no indication of any vitros 5600 system malfunction, patient sample results were reproducible for both the mother and the newborn baby and qc fluid performance was acceptable.Therefore, an instrument issue is not a likely contributor to the event.In addition, pre-analytical sample processing could not be ruled out as a contributing factor, as it was established that the customer was not following the sample collection device manufacture's recommendation for sample centrifugation and cellular debris, due to poor sample preparation, was likely present in the affected samples, although this could not be confirmed.The presence of a sample interferent in the blood of both the mother and newborn baby cannot be ruled out as contributing to this event.No testing was performed for the presence of a sample interferent using appropriate blocking tubes when requested.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report reproducible discordant reactive vitros hiv combo results from a patient sample from a birthing mother and a patient sample from the newborn baby when using a vitros immunodiagnostic products hiv combo (hivc) reagent with a vitros 5600 integrated system.False positive vitros hiv combo results are not a vitros potential health and safety criteria.However, as unknown treatment was administered to both the mother and the newborn baby based on the vitros results, this constitutes a potential health and safety complaint and is reportable.Mother sample results of 1.38, 1.31 and 1.38 s/c (reactive) versus the expected result of negative baby sample results of 1.91, 1.95 and 1.95 s/c(reactive) versus the expected result of negative biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, reactive vitros hivc results for the mother and the newborn baby were reported outside the laboratory.Based on the vitros results, unknown treatment was administered to both the mother and the newborn baby.However, ortho is not aware of any allegation of actual patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers 2645748, 2648470 and reportability assessment 607362.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20229684
Report Number3007111389-2024-00179
Device Sequence Number19715593
Product Code MZF
UDI-Device Identifier10758750031580
UDI-Public(01)10758750031580(17)250319(11)240412(10)0710
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2025
Device Catalogue Number6842781
Device Lot Number0710
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Initial Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown